Illinois, 2015Damaging Wind in Illinois, August 18, 2015
August 18, 2015 · NWS LSX · 1 event in 1 county or zone
Storms moved through the area, some produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms moved through the area, some produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 18, 2:55 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 2:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT TUE AUG 18 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 355 PM CDT TUE AUG 18 2015
PREFRONTAL CONVECTION HAS BLOWN UP ABOUT AS EXPECTED THIS AFTERNOON.
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM THIS EVENING AND
WE'VE HAD SOME SPORADIC REPORTS OF TREE LIMBS DOWN WITH THE
STRONGEST STORMS. SBCAPE IN EXCESS OF 3000 J/KG INDICATED ON SPC
MESOANALYSIS PAGE AHEAD OF THE CONVECTION WITH A VIGOROUS SHORTWAVE
MOVING INTO WESTERN MISSOURI AT THIS TIME. MASS FIELDS ON SHORT-
RANGE GUIDANCE CONTINUE TO STREAM INSTABILITY UP INTO THE REGION
THROUGH THE EVENING...AND THIS LOOKS REASONABLE GIVEN THE POSITION
OF THE SHORTWAVE AND SURFACE FRONT. HAVE TO SAY, THE HRRR DID A
PRETTY GOOD JOB WITH THE CONVECTION THIS AFTERNOON, SO THE SHORT
RANGE FORECAST FOR TONIGHT IS BIASED HEAVILY TOWARD THE HRRR.
EXPECT STORMS CURRENTLY OVER EASTERN KANSAS TO CONTINUE TO DEVELOP
AND MOVE EASTWARD TONIGHT AHEAD OF THE SHORTWAVE. THERE WILL LIKELY
BE A LUL IN THE THUNDERSTORM ACTIVITY OVER OUR CWFA AFTER 00-02Z,
BUT THE STORMS CURRENTLY IN KANSAS WILL EVENTUALLY MOVE IN AFTER 04-
05Z. ADDITIONAL DEVELOPMENT IS ALSO POSSIBLE AHEAD OF THE KANSAS
STORMS. THE COLD FRONT WILL SWEEP INTO MISSOURI OVERNIGHT AND SHOULD
BE THROUGH CENTRAL AND INTO EASTERN MISSOURI BY 12Z.
CARNEY
.LONG TERM: (WEDNESDAY THROUGH NEXT TUESDAY)
ISSUED AT 355 PM CDT TUE AUG 18 2015
MODELS CONTINUE TO SUPPORT A FAST SURFACE FRONTAL SOLUTION WHILE
MAINTAINING A SIMILAR TIMING WITH THE UPPER LEVEL PROFILE. WHILE
THERE SHOULD STILL BE A NICE SLUG OF WIDESPREAD LIFT BUILDING IN
FROM LATE WEDNESDAY MORNING THRU EARLY EVENING...THE COLUMN WILL
BE VERY LIMITED THERMODYNAMICALLY...MEANING LIKE MOSTLY SHOWERS WITH
DIMINISHING CHANCES FOR THUNDER AS THE DAY GOES ALONG. DECENT RAIN
CHANCES ARE NOW EXPECTED TO LINGER INTO EARLY EVENING BEFORE THEN
MAKING A RAPID EXIT FROM SOUTHWEST TO NORTHEAST FOLLOWED QUICKLY BY
CLEARING SKIES.
WHAT WILL REMAIN IN ITS WAKE WILL BE A RARE COOL AND DRY PERIOD
BEGINNING LATE WEDNESDAY NIGHT THRU FRIDAY AFTERNOON WITH MIN TEMPS
DIPPING INTO THE 50S AND MAX TEMPS ONLY REACHING TO AROUND 80
DEGREES.
THE FRONTAL COMPLEX THAT HAD PUSHED TO OUR SOUTH ON WEDNESDAY
WILL THEN MOVE BACK TO THE NORTH BY SATURDAY TO ALLOW CHANCES FOR
THUNDERSTORMS TO RETURN AND PERSIST THRU THE WEEKEND WITH
TEMPERATURES BACK TO SEASONABLE AVERAGES.
IN YET ANOTHER SIGN THAT AUTUMN IS NOT TOO FAR OFF ANYMORE...ANOTHER
DECENTLY STRONG COLD FRONT PUSHES THRU LATE SUNDAY AND IS
EXPECTED TO BRING AN ENCORE OF THE COOL AND DRY PERIOD FOR MONDAY
AND TUESDAY OF NEXT WEEK.
SOME MODEL DISCREPANCIES THEN EXIST HEADING DEEPER INTO NEXT WEEK
BUT THE GENERAL THEME IS SUMMER THEN REMINDING US THAT IT IS NOT YET
DONE...WITH AN UPPER LEVEL RIDGE ATTEMPTING TO BUILD IN TO POSSIBLY
DELIVER ONE FINAL ROUND OF DANGEROUS HEAT AND HUMIDITY TO CLOSE OUT
AUGUST.
TES
&&
.AVIATION: (FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 641 AM CDT TUE AUG 18 2015
RADIATIONAL FOG WILL REMAIN POSSIBLE AT KSUS AND KCPS THROUGH 14Z,
OTHERWISE VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON WITH GOOD POTENTIAL FOR IMPACTS AT ALL OF THE TERMINALS.
I HAVE CONSERVATIVELY INTRODUCED TEMPO GROUPS AT ALL OF THE TERMINALS
FOR MVFR FLIGHT CONDITIONS, HOWEVER THE CONDITIONS COULD CERTAINLY
DROP TO IFR WITH GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO IMPACT THE TERMINALS THIS EVENING AS A COLD FRONT
PUSHES INTO THE AREA.
SPECIFICS FOR KSTL:
VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS EASTERN MO WITH GOOD POTENTIAL FOR IMPACTS AT KSTL. I HAVE
CONSERVATIVELY INTRODUCED A TEMPO GROUP FOR MVFR FLIGHT CONDITIONS,
HOWEVER THE CONDITIONS COULD CERTAINLY DROP TO IFR WITH GUSTY
WINDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE
TERMINAL THIS EVENING AS A COLD FRONT PUSHES INTO THE AREA.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 18, 3:10 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT TUE AUG 18 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
410 PM CDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL REMAIN LIKELY. SOME OF THE STORMS MAY ATTAIN
SEVERE THRESHOLDS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS.
FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO
THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY...MAINLY DURING THE
MORNING HOURS...AND ESPECIALLY FOR THE SAINT LOUIS METRO AREA AND
AREAS TO THE SOUTH AND EAST.
THERE IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING FOR PARTS
OF EASTERN MISSOURI AND SOUTHWESTERN ILLINOIS. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE
NATIONAL WEATHER SERVICE.
TES
In the hours before
Local storm report, Aug 18, 2:48 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
08/18/2015 M48 MPH ST. CHARLES MO ASOS
&&
JPKLocal storm report, Aug 18, 2:48 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
08/18/2015 M48 KNOTS ST. CHARLES MO ASOS
&&
JPKLocal storm report, Aug 18, 3:31 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD WILSONVILLE 39.07N 89.86W
08/18/2015 MACOUPIN IL EMERGENCY MNGR
ROUTE 138 NEAR WILSONVILLE CLOSED DUE TO WATER COVERING
THE ROAD..
&&
JPKLocal storm report, Aug 18, 4:05 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG O'FALLON 38.78N 90.71W
08/18/2015 ST. CHARLES MO BROADCAST MEDIA
LARGE TREE BLOWN OVER.
&&
JPKLocal storm report, Aug 18, 4:11 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
08/18/2015 ST. LOUIS CITY MO BROADCAST MEDIA
POWER POLES AND POWER LINES DOWN IN THE LAFAYETTE
SQUARE AREA.
&&
JPKLocal storm report, Aug 18, 4:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 SE NEW HAVEN 38.56N 91.15W
08/18/2015 FRANKLIN MO BROADCAST MEDIA
LARGE TREE LIMB FELL ON A CAR CAUSING EXTENSIVE DAMAGE.
&&
JPKThunderstorm Wind, St. Clair
- When
- August 18, 6:00 PM CST to 6:01 PM CST
- Where
- St. Clair County, 1.77 mi SSW of Smithton to 1.62 mi SSW of Smithton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.398, -89.997
Several large tree limbs were blown down just south of Smithton. One vehicle sustained moderate damage from a fallen tree limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flow in Alaska, August 18 to 19, 20156 deaths · $3.4 million · 52 kt wind · 4 events
- Tornadoes in Wisconsin, August 18, 2015$156,000 · EF1 · 4 events
- Tornadoes and Flash Flood in Illinois, August 18 to 19, 2015$360,000 · EF0 · 8 events
- Damaging Winds in New York, August 18, 2015$235,000 · 61 kt wind · 7 events
- Tornado and Hail in Illinois, August 18, 2015$162,000 · EF0 · 10 events
- Flash Flood in New York, August 18, 2015$100,000 · 1 event
- Flash Flood in New Hampshire, August 18, 2015$100,000 · 1 event
- Damaging Winds in New York, August 18, 2015$85,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in New Mexico, August 18, 2015$27,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, August 18 to 19, 20151.75 in hail · 27 events
- Flash Flood and Flood in North Carolina, August 18 to 19, 2015$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 18, 20151 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603966.